Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 61, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 27, 2007, 1:33 PM CDT for Maries County, Miller County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 1:33 PM CDT (18:33 UTC)
- Expired
- May 27, 2007, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Maries County, MO, Miller County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:00 PM CDT | FLASH FLOOD | Brumley, MO | MILL AND WOLF CREEKS NEAR BRUMLEY OUT OF THEIR BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 271839
FFWSGF
MOC125-131-272130-
/X.NEW.KSGF.FF.W.0061.070527T1833Z-070527T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI...
MARIES COUNTY IN CENTRAL MISSOURI...
* UNTIL 430 PM CDT.
* AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. ONE INCH OF RAIN HAS ALREADY FALLEN BETWEEN SAINT
ELIZABETH...IBERIA AND BRUNLEY SINCE 1230 PM...WITH ADDITIONAL
THUNDERSTORMS PRODUCING ANOTHER ONE OR TWO OF RAINFALL LIKELY IN
THE SAME AREAS THROUGH 3 PM. THIS AREA OF THUNDERSTORMS IS
EXPECTED TO AFFECT PORTIONS OF NORTHWEST MARIES COUNTY BETWEEN 130
AND 3 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING
INCLUDE...THE BRUSHY FORK...BARREN FORK...TAVERN CREEK AND LITTLE
TAVERN CREEK BASINS THROUGH THE MID AFTERNOON.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3829 9186 3801 9200 3802 9250 3810 9255
3832 9238
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:25 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 27, 12:25 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1225 PM CDT SUN MAY 27 2007 .UPDATE... WEAK STATIONARY FRONT EXTENDS ROUGHLY ALONG THE I-70 CORRIDOR AT THIS HOUR. HOWEVER...NUMEROUS OUTFLOW BOUNDARIES FROM PREVIOUS DAYS CONVECTION EXIST ACROSS THE AREA. CONVECTION DEVELOPING AT THIS HOUR IN WHAT WAS A CLEAR SLOT EARLIER THIS MORNING. EXPECT THIS ACTIVITY TO BECOME MORE NUMEROUS THROUGHOUT THE AFTERNOON AND GRADUALLY SPREAD WESTWARD WITH THE AFTERNOON HEATING. && .AVIATION... FOR THE 18Z TAFS...LIGHT RAIN HAS PERSISTED IN AND AROUND THE KJLN TERMINAL THROUGHOUT THE MORNING. OTHERWISE...VFR CONDITIONS PREVAIL ACROSS THE REGION. HOWEVER...CONVECTION HAS BEGUN TO INITIATE OVER SOUTH CENTRAL MISSOURI. A COMBINATION OF A MOIST UNSTABLE AIR MASS AND A SERIES OF UPPER LEVEL SYSTEMS TRAVERSING THE AREA WILL ALLOW SCATTERED CONVECTION TO DEVELOP ACROSS THE ENTIRE AREA THROUGHOUT THE AFTERNOON AND CONTINUE TO AROUND SUNSET. EXPECT VFR CONDITIONS THROUGH THE PERIOD WITH OCCASIONAL MVFR CONDITIONS IN THE VICINITY OF THE STRONGER THUNDERSTORMS. GAEDE && PREVIOUS DISCUSSION... //245 AM CDT SUN MAY 27 2007// MORE OF THE SAME THROUGH THE NEXT SEVERAL DAYS. EXPECTING AFTERNOON CONVECTION WITH MAIN HAZARDS BEING MODERATE TO HEAVY RAINFALL LEADING TO SOME FLASH FLOODING. COULD BE SOME ISOLATED SEVERE THUNDERSTORMS AS WAS THE CASE YESTERDAY. BUT ALL IN ALL...MORE BENEFICIAL RAINFALL EXPECTED OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS EACH AFTERNOON AND EARLY EVENING THROUGH TUESDAY. CURRENTLY...SLOW MOVING COLD FRONT MOVING INTO NORTHWESTERN MISSOURI THIS MORNING CREATING SOME CONVECTION OVER THAT PART OF THE STATE. REMNANTS OF MCV CONTINUE OVER EASTERN OKLAHOMA. SOUTHERLY FLOW CONTINUES OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS. STILL SEEING SOME SHOWER ACTIVITY OVER CENTRAL MISSOURI THIS MORNING...NOTHING TOO SERIOUS THOUGH AT THIS TIME WITH HOURLY RAINFALL RATES GENERALLY UNDER A QUARTER OF AN INCH. FOR TODAY...DECENT ISENTROPIC UPGLIDE THROUGH THE DAY SHOULD AID IN INCREASING POPS ACROSS MUCH OF THE CWA TODAY. ESPECIALLY ACROSS CENTRAL MISSOURI WHERE THIS AREA MAY BE MORE INFLUENCED BY THE COLD FRONT AS IT SLOWLY MOVES A LITTLE FURTHER SOUTH. HAVE RAISED POPS TO 70-80% RANGE ACROSS WESTERN AND NORTHERN PORTIONS OF THE CWA FOR THIS AFTERNOON TO REFLECT THIS THINKING. COULD SEE SOME PIECES OF ENERGY COME ROTATING OFF THE EAST OKLAHOMA MCV AS WELL...SO WOULD THINK OUR WESTERN ZONES WOULD HAVE INCREASED CHANCES FOR RAIN OUT THAT WAY. GFS BEING VERY BULLISH ON QPF TOTALS THIS AFTERNOON WITH 6 HOUR QPF TOTALS NEAR A HALF INCH OUT WEST. CONTINUED WEAK UPPER FLOW SEEN ON MODEL SOUNDINGS WITH PWATS RIGHT AROUND 1.5 INCHES. SO STORMS WILL BE SLOW MOVING AND EFFICIENT PRECIP PRODUCERS ONCE AGAIN. MORE OF THE SAME AS GENERAL PATTERN REMAINS UNCHANGED. EXPECTING AFTERNOON CONVECTION THROUGH TUESDAY AS SOUTHEASTERN U.S. RIDGE HOLDS FIRM. THIS WILL KEEP US IN MOIST SOUTHERLY FLOW THROUGH WEDNESDAY MORNING. GFS STILL TRYING TO BRING A COLD FRONT THROUGH WEDNESDAY AFTERNOON. NOT READY TO JUMP ON ANYTHING YET...SINCE THE GFS HAS SLOWED SOME OVER THE PAST COUPLE OF RUNS. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 27, 1:05 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 PM CDT SUN MAY 27 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 105 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED AREAS OF FLASH FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS...SOUTHWEST AND CENTRAL MISSOURI THIS AFTERNOON AND EVENING. DISCUSSION: AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST KANSAS...SOUTHWEST AND CENTRAL MISSOURI. THESE STORMS WILL MOVE SLOWLY TO THE NORTHEAST THROUGH THE EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY WITH STORMS THAT ARE MOVING SLOWLY OR TRAINING OVER A PARTICULAR LOCATION. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS THIS AFTERNOON...HOWEVER THESE GUST SHOULD REMAIN BELOW SEVERE LIMITS. CANNOT RULE OUT AN ISOLATED STORM THAT IS CAPABLE OF PRODUCING GUSTS UP TO 60 MPH...BUT THIS WOULD BE ISOLATED AT BEST. FINALLY...FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY...THEREFORE AREA INTERESTS THAT HAVE WEEKEND OUTDOOR PLANS SHOULD CLOSELY MONITOR THE WEATHER CONDITIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE BOTH MEMORIAL DAY AND TUESDAY DURING THE AFTERNOON AND EVENING HOURS AS A MOIST UNSTABLE AIR REMAINS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ONCE AGAIN BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI MONDAY AFTERNOON AND EVENING. CHANCES FOR THUNDERSTORMS INCREASE WEDNESDAY AS A COLD FRONT MOVES INTO EASTERN KANSAS WEDNESDAY AFTERNOON AND INTO THE MISSOURI OZARKS WEDNESDAY EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE...BUT TIMING AND AREAS AFFECTED REMAINS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE/CLAYCOMB
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.